MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference user facility medwatch report #(b)(4).The reported event occurred during a procedure to close a fistula at a percutaneous endoscopic gastrostomy (peg) site and included four endoscopic insertions and withdrawals.The presence of blood in the esophagus was initially noted during the second endoscopic withdrawal.Following the reported event, the doctor chose to complete the procedure using a different type of clip at the peg site.The patient was sent for ct scan following procedure, was admitted to hospital for observation and has since been discharged.The device subject of the reported event was returned to us endoscopy for evaluation.Upon inspection of the returned device, us endoscopy identified that a small piece of the plastic housing on the delivery system was not properly seated/flush.If not flush, this could result in a laceration to the surrounding tissue during withdrawal of the endoscope.We cannot isolate the extent of affected units and therefore are initiating a recall.This recall will be completed and monitored under us endoscopy field correction #1528319-02/01/19-r-001.
 
Event or Problem Description
The user facility reported an esophageal laceration occurred during a procedure in which our padlock clip defect closure system was one of the medical devices utilized.The procedure was successfully completed with another device, and the patient was admitted to hospital for observation and has since been discharged.

Brand Name
PADLOCK CLIP DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8323666
Report Number1528319-2019-00009
Device Sequence Number13987778
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1820177
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1528319-02/01/19-R-001
Patient Sequence Number1